I still have been getting sporadic joint pain mostly in my arms and knees. This has started about 2 months ago, about a few weeks after I started taking my Depakote ER. So far, the Dr says he doesn't know why and that it isn't a side-effect he knows of. Did some more online searching. The short answer coming from Answer.com:

Depakote depending on the dose you are taking and whether you are taking extended release or delayed release. You can develop serious liver damage, this decreases with age. The most common side effects are abdominal pain, abnormal thinking, breathing difficulty, bronchitis, bruising, constipation, depression, diarrhea, dizziness, emotional changeability, fever, flu symptoms, hair loss, headache, incoordination, indigestion, infection, insomnia, loss of appetite, memory loss, nasal inflammation, nausea, nervousness, ringing in the ears, sleepiness, sore throat, tremor, vision problems, vomiting, weakness, weight loss or gain. Less common side effects are Abnormal dreams, abnormal milk secretion, abnormal walk, aggression, anemia, anxiety, back pain, behavior problems, belching, bleeding, blood disorders, bone pain, breast enlargement, chest pain, chills, coma, confusion, coughing up blood, dental abscess, drowsiness, dry skin, ear inflammation, excessive urination (mainly children) or other urination problems, eye problems, feeling of illness, gas, growth failure in children, hallucinations, hearing problems, heart palpitations, high blood pressure, hostility, increased appetite, increased cough, involuntary rapid movement of eyeball, irregular or painful menstruation, itching, jerky movements, joint pain, lack of muscular coordination, leg cramps, liver problems, loss of bladder or bowel control, muscle or joint pain, muscle weakness, muscle pain, neck pain, nosebleed, overactivity, pneumonia, rapid heartbeat, rickets (mainly children), sedation, seeing "spots before your eyes", sensitivity to light, sinus inflammation, skin eruptions or peeling, skin rash, speech difficulties, stomach and intestinal disorders, swelling of arms and legs due to fluid retention, swollen glands, taste changes, tingling or pins and needles, twitching, urinary problems, vertigo, vision problems these are more rare, if you experience any of these or they become bothersome you should check with your doctor.

According to this long list. Joint pain is indeed listed under the "rare" side effects. I guess this beats the "abnormal milk secretion", which I read on some other website it can occur with men (ewww!). So anyways, my Dr's seem clueless about this. So for now, I will have to live with it and take some motrin when it's too annoying. The Doctor did agree that this one finger joint that appears to have a little bump should probably be checked out by a hand specialist to rule out anything bad like a cist.

Jeez, i'm only 31 but sometimes feel like i'm 60!